Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hi All,

I have seen many forums saying different things about Accutane and Tattooing - I am 3 months into my Accutane and on 30mg, symptoms so far (other than no acne or greasy skin/hair) are dry lips, dry inside of nose and scabby patches on my arm where I did have acne or have cut/grazed myself which aren't healing amazingly well (mainly because as soon as they do start to heal I pick the scabs which is terrible! My own fault!).

I have paid a deposit for my tattoo (I did this before I started the Accutane) and am due to get this done on the 10th Sept....I have several tattoo's and have been told by each tattooist my skin is amazing to tattoo and takes the ink really well and heals great - some people say NO WAY it turns out disgusting etc etc and others say their dermatologist said it's fine, doesn't say it on the packaging or inside information and they have been inked while on the medication and all has been absolutely fine. As yet I can't find any images anywhere of what happens when it goes wrong? There are various images of 'when tattoo's go wrong' but nothing relating to that happening while on Accutane. If someone has had this bad experience, has it been with a reputable and recommended tattooist, was it correctly cared for? If so what are the results, what do they look like?

I don't particularly want to loose my (fairly large) deposit which I paid for this tattoo, it was a very long waiting list and the guy was recommended by my other half who has around 80% of his body tattooed by this guy as well as various others (also a 6+ month waiting period is usually a good sign), so I know he's a decent tattooist however I just am not sure what to do, I only have a few weeks to decide but I'd like to see something of when they go wrong while on Accutane to see if it's any different to when they just go wrong in general! As anyone who has a bad tattoo experience for whatever reason will rant about what caused it not that maybe it's just one of those things, or the equipment wasn't sanitised correctly, or the tattooist wasn't particularly good, or it wasn't looked after correctly...

Thanks all!

Edited by MJacobs

Share this post


Link to post
Share on other sites

I think I would probably be nervous about getting a tattoo while on accutane (I have no tattoos so take what ever I say with a grain of salt :P). Could you not explain your situation to the tattoo artist and perhaps have your appointment postponed a few months until you're done accutane?

Share this post


Link to post
Share on other sites

Do NOT get tattooed on accutane. The issue with getting tattooed on tane is your body doesn't heal correctly or anywhere near the same rate as someone not on accutane. I was told by my dermatologist that I couldn't get tattooed until 6 months after accutane. I also have a fair amount of tattoos. If you want confidence that your tat is going to come out the way it should, wait. It's not a smart decision. I'd rather lose my deposit than have a nasty looking tattoo because some of the ink didn't take or it scars thick and your tattoo doesn't look the way it was intended. Also I'm sure the artist would be willing to reschedule, if he's a true reputable artist that cares about his work he wouldnt tattoo you on this medication anyways. I'd really try and talk to the guy about it and work something out.

I have a great relationship with my tattooist and he would never tattoo me knowing that it's not going to heal correctly because a medication I am on enables my body for healing at a correct speed.

Share this post


Link to post
Share on other sites
Guest

Yep, the above poster is dead on. Accutane impairs the speed at which your skin heals itself, and this could lead to a crappy tattoo. Nothing is definite, but it certainly increases the chance of something going wrong. I'd let him know your concerns, referencing that you heard some tattoos don't come out well when a person's on accutane, then see what he says.

Then again, you could get it done and have no problems; it's a gamble though. Good Luck :)

Edited by Guest

Share this post


Link to post
Share on other sites

This is late but gonna respond anyway coz I am in a similar situation... I have not had any healing problems with my own scratches and grazes caused by my own nails on my hands. And while take 30g going into 40g I got a tattoo... Quick and simple... Didn't have healing problems, at the time didn't even think of what could happen while on accutane and getting a tat. Well I got one, healed fine, as of today only bout three weeks old... Either the tattoo artist had a slightly shaky hand or it was the cause of the accutane... Doesn't look bad at all. After off meds may get touched up ... I have posted picture

post-371244-0-28764700-1389798061_thumb.

post-371244-0-28764700-1389798061_thumb.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×